MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon opening the package of a fuhrman pleural/pneumopericardial drainage set that the "metallic wire inside the guide perforated the sheath." the was discovered before use in a pneumothorax drainage procedure and no patient contact was made.Photos provided to the manufacturer showed the mandril protruding from the wire guide.
 
Additional Manufacturer Narrative
D10: product received on: 14aug2019.Investigation/evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.One damaged wire guide was returned for investigation.The inner mandril was confirmed to be protruding through the outer coiling, and around it the coil appears slightly elongated.No other surface damage was observed along the wire guide.All appropriate welds/solders were intact.Dimensional analysis of the coiling confirmed it was manufactured within the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history file was reviewed.The risks associated with these devices are acceptable when weighed against the benefits.The device history record for the complaint lot and related subassembly lots was also reviewed.No nonconformances were reported for the complaint lot or the catheter subassembly lot.Three related nonconformances were reported for the wire guide subassembly lots.However, the nonconformance issues are inspected 100% during manufacturing or quality control processes, and all related devices were scrapped out prior to lot release.A database search also revealed no other complaints have been reported for the complaint device lot.Since proper inspection activities are in place and there are no other complaints reported from the field on the device lot, there is no evidence to suggest there is nonconforming product in house or out in the field.The instructions for use were reviewed and provide the following information: "upon removal from package, inspect to ensure no damage has occurred." based on the information provided, the examination of returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8821695
Report Number1820334-2019-01769
Device Sequence Number19647939
Product Code GBX
UDI-Device Identifier00827002557239
UDI-Public(01)00827002557239(17)220403(10)9641191
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model NumberN/A
Device Catalogue NumberC-PPD-850-IMH
Device Lot Number9641191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1